Ipilimumab-induced necrotic myelopathy in a patient with metastatic melanoma: A case report and review of literature

J Oncol Pharm Pract. 2016 Jun;22(3):537-42. doi: 10.1177/1078155215572932. Epub 2015 Feb 23.

Abstract

Ipilimumab is a novel humanized monoclonal antibody directed against cytotoxic T lymphocyte antigen 4, a T-cell surface molecule involved in down-regulation and suppression of the T cell response to stimuli. Patients treated with ipilimumab are at risk for immune-related adverse events involving the skin, digestive tract, liver and endocrine organs. Few case reports of immune-related adverse effects involving central or peripheral nervous system due to ipilimumab are published. These include inflammatory myopathy, aseptic meningitis, severe meningo-radiculo-neuritis, temporal arteritis, Guillain-Barre syndrome, and posterior reversible encephalopathy syndrome. We report the first case of ipilimumab-induced progressive necrotic myelopathy.

Keywords: Ipilimumab; immune-related adverse events; progressive necrotic myelopathy.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Antineoplastic Agents, Immunological / adverse effects*
  • Female
  • Humans
  • Ipilimumab / adverse effects*
  • Melanoma / diagnostic imaging
  • Melanoma / drug therapy*
  • Middle Aged
  • Osteonecrosis / chemically induced*
  • Osteonecrosis / diagnostic imaging
  • Skin Neoplasms / diagnostic imaging
  • Skin Neoplasms / drug therapy*
  • Spinal Cord Diseases / chemically induced*
  • Spinal Cord Diseases / diagnostic imaging

Substances

  • Antineoplastic Agents, Immunological
  • Ipilimumab